MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7078396
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via a manufacturer representative regarding a patient with pre-op diagnosis-degenerative lumbar scoliosis involved in the posterior spinal fusion (psf) and transforaminal lumbar interbody fusion (tlif) procedure.Levels implanted- t9-s2ai.It was reported that during use, rod was broken at t11/12, l4/5, l5/s only on the left side.Products were used correctly according to the directions given in the ifu/labeling.There were no broken fragments left in the patient's body.Additional surgery- replacement and reinforcement due to rod breakage was performed.Patient was not hospitalized prolong as a result of this event.It seemed that the patient could not visit the hospital for about 5 years, and it was unknown when the rod broke.There were 3 breaks on the left side.The view was that the rod of l5/s probably broke and suspected that the rod of l4/5 broke due to the fracture of l4.Rod broke only on the left side but the nut on the right side loosened.Patient medical history: ht, cardiac disorder initial surgery detail- t9-s2ai: psf and l2/3/4/5/s: tlif.So56.Cage was non-medtronic.On 2022-feb-09, received additional information that there were no patient's symptoms or complications reported.
 
Additional Manufacturer Narrative
H10: additional information: radiographic image review result- lateral x-ray for t/l/s/i fusion ap xray shows multiple rod fractures at l/s levels.The rod appears poorly connected to the kyphosis on lateral image fusion status is unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13575878
Report Number1030489-2022-00182
Device Sequence Number11901041
Product Code KWP
UDI-Device Identifier20643169210183
UDI-Public20643169210183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7078396
Device Catalogue Number7078396
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight70 KG